Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 20, 2016, 8:21 PM EDT for Echols County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 20, 2016, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Echols County, GA
The radar
The Moody AFB radar (KVAX), 12 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WWUS82 KJAX 210021
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT WED JUL 20 2016
GAZ162-163-210045-
CLINCH GA-ECHOLS GA-
821 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND WEST CENTRAL CLINCH
COUNTIES UNTIL 845 PM EDT...
AT 821 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STATENVILLE TO 10 MILES NORTHWEST OF
NEEDMORE. MOVEMENT WAS SOUTHWEST AT 25 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JENNINGS...STATENVILLE AND MAYDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8313 3085 8302 3085 8301 3086 8300
3087 8274 3060 8275 3062 8314
TIME...MOT...LOC 0021Z 053DEG 23KT 3073 8310 3075 8283
$$
SANDRIKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:57 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 20, 2:57 PM EDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 257 PM EDT WED JUL 20 2016 .Short Term...This afternoon through Thursday... A weak low level pressure pattern will remain in place as surface high pressure dominated just east of the local Atlantic waters with a prevailing east coast sea breeze regime. A strong upper level ridge was centered across the lower MS River valley and dominated the SE region today...while an upper level trough just east of the mid-Atlantic coast was firing convection well offshore of the SC coast early this afternoon...trailed by a region of drier air and subsidence over much of mainland SC. This afternoon/early evening...Stacked ridging and drier mid level air tempered early late morning and early afternoon convection thus far along the Atlantic coast sea breeze front where only weak radar returns were noted across St. Johns and Flagler counties. As the afternoon progresses will continue to see more showers and tstorms pop along and west of the east coast sea breeze and St. Johns River breeze as they shift inland...trailed by breezier easterly flow off of the Atlantic and drying conditions along the coast into the late afternoon and early evening. Inland toward I-75 expect isolated to scattered convection expected as the sea breezes and outflows converge. Farther north satellite trends and surface wind field suggested a stacked trough/positive vorticity axis rotating southward within the base of the aforementioned upper level trough axis east of the mid-Atlantic coast. As this boundary interacts with diurnal heating and the east coast sea breeze over Ga...the phased forcing should trigger additional convection developing toward the WSW into the late afternoon/evening hours across our SE Ga zones. A few strong to pulse severe storms are possible today which could produce gusty winds...frequent lightning and locally heavy rainfall. There is a small chance of hail in strong/severe storms given stronger NNE shear in the upper levels...but 500 mb temps of around -6 to -8 deg C make this potential small as the mid levels are not exceptionally cool. High temperatures were on track to range from the lower 90s along the Atlantic early this afternoon to the mid/upper 90s farther inland. Dew pts were mixing down to near 70 across eastern areas which yielded heat index values of near 100 deg early this afternoon...while farther inland across SE Ga heat index values were near 105 deg. Tonight...Convection will gradually push WSW into the late evening hours while fading in coverage and intensity as drier with PWAT values near 1.5 inches slides southward down the SE Atlantic coast through early Thu morning. Could see some early morning convection over the coastal waters...otherwise dry conditions expected after midnight as temperatures fall into the low 70s inland to mid/upper 70s river basin/coast. Could have some patchy intermittent fog inland especially where rain recently fell. Thu...Upper ridge persists west of the region with the east coast trough axis deepening southward and extending across the FL peninsula Thu aftn. This would bring drier air with PWATs 1.5-1.6 inches across our eastern zones Thu aftn within the base of the trough axis...and focus the better low level convergence inland across our FL and western GA zones in the aftn/evening generally along and west of Highway 301 where highest rain chances were advertised. High temps will range in the 90s once again with heat index values 101-106 deg. .Long Term...Thursday night through Wednesday... Early evening convection along the I-75 corridor on Thursday will continue to push westward and will diminish or depart our region before midnight. Fair skies and light winds will allow lows to fall into the low/mid 70s inland and the upper 70s at the coast. Deep-layered ridging will remain centered over the southern Plains and the desert Southwest, with its axis extending eastward into the Tennessee and Ohio Valleys through Saturday. Meanwhile, troughing off the U.S. eastern seaboard will cut off into a TUTT- like feature this weekend and will retrograde westward across the FL peninsula on Sunday and Sunday night. Subsidence on the west side of this upper low will limit convective coverage to widely scattered for areas along and west of U.S. Highway 301 on Fri afternoon. Isolated convection may develop during the late morning and early afternoon hours along the Atlantic coast sea breeze in coastal locations as the sea breeze begins to move inland. Highs will climb into the mid 90s inland, with the sea breeze keeping highs at the beach near 90. Increasing N-NE flow in the low and mid levels will continue to funnel in a dry and subsident air mass, with PWATS falling to near or below 1.5 inches by sunset on Friday almost region-wide. This will ensure a quick end to early evening convection over north central FL and for locations west of I-75. Fair skies and light winds will again allow lows to fall to the low/mid 70s inland and upper 70s at the beaches. Our local pressure gradient will continue to loosen this weekend, with a largely subsident air mass remaining in place over our region limiting afternoon and evening convection to the widely scattered range for inland locations, with only isolated coverage expected at the coast. Less convection will allow inland highs to climb into the mid/upper 90s, with coastal highs in the lower 90s. Afternoon heat index values over GA could approach heat advisory criteria, with readings approaching 108 at inland locations. Drier air is expected to mix down to the surface in northeast and north central FL, where afternoon heat indices should remain at 105 or lower. Deep-layered ridging will build along the Carolina coast on Monday and will then gradually sink southward towards midweek as troughing progresses through the Great Lakes states. As the TUTT/upper low feature retrogrades westward through the Gulf of Mexico early next week, a surge in southerly winds aloft on the east side of this circulation should advect higher PWATs into our region. Model blends are still not bullish on increased convection however, but at least scattered diurnal coverage is expected on Monday and Tuesday afternoons. Increased afternoon convection should knock a few degrees off of this weekend's scorching temperatures. Subsidence and drier air aloft may return to our region towards midweek as the deep-layer ridge expands southward from the Carolinas. && .Aviation... Prevailing VFR conditions with temporary restrictions possible in isolated afternoon and evening showers/storms. Advertised VCSH for eastern terminals through 19-21Z with VCTS at VQQ/GNV from 19Z- 00Z. Tonight advertised MVFR at VQQ due to persistent low fog each morning. Light east winds again Thu with drier conditions along the coast but higher rain chances toward GNV in the afternoon and early evening. && .Marine... Surface high pressure will dominate east of the local waters through the weekend into early next week with light southerly flow generally 10 kts or less. Scattered showers and storms are possible early each day...then chances decrease over the waters into the afternoon/evening. Combined seas generally 3 ft or less. Rip Currents: Low risk today and Thursday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 96 73 96 / 20 30 10 30 SSI 79 91 78 91 / 10 10 20 20 JAX 73 93 73 93 / 10 20 10 20 SGJ 76 91 76 90 / 10 20 20 20 GNV 72 95 72 95 / 20 40 30 40 OCF 72 95 73 94 / 20 50 30 40 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Enyedi/Nelson/Guillet
Hazardous weather outlook, Jul 20, 3:45 AM EDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 AM EDT WED JUL 20 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-211000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 345 AM EDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP INLAND AS THE SEA BREEZE FRONT MOVES INLAND. A FEW STRONG STORMS ARE POSSIBLE AND WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...STRONG WIND GUSTS...AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE TO THE WEST-SOUTHWEST AT 10 TO 15 MPH. HEAT INDEX VALUES WILL NEAR 105 DEGREES INLAND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY INLAND AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. ELEVATED HEAT INDICES NEAR 105 ARE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER CAN SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR LOCATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 20, 6:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
646 PM EDT WED JUL 20 2016
GAZ149-163-202300-
CLINCH GA-ATKINSON GA-
646 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR CLINCH AND ATKINSON COUNTIES
UNTIL 700 PM EDT...
AT 645 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PEARSON TO 7 MILES SOUTHEAST OF
HOMERVILLE. MOVEMENT WAS SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...ARGYLE...DU PONT AND COGDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8293 3123 8270 3108 8262 3072 8265
3074 8280 3078 8283 3081 8283 3083 8285
3085 8289 3095 8297 3118 8297 3118 8305
3123 8305
TIME...MOT...LOC 2245Z 013DEG 21KT 3128 8295 3094 8269
SANDRIKSpecial weather statement, Jul 20, 6:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 656 PM EDT WED JUL 20 2016 FLZ036-202315- ALACHUA FL- 656 PM EDT WED JUL 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA COUNTY UNTIL 715 PM EDT... AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ORANGE HEIGHTS...OR NEAR MELROSE...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... GAINESVILLE...HAWTHORNE AND ORANGE HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2978 8214 2974 8207 2958 8209 2969 8227 TIME...MOT...LOC 2256Z 034DEG 10KT 2970 8216 SANDRIK
Special weather statement, Jul 20, 7:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT WED JUL 20 2016
GAZ163-202315-
CLINCH GA-
700 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLINCH COUNTY UNTIL 715
PM EDT...
AT 659 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOMERVILLE...MOVING SOUTH AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE AND DU PONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3108 8284 3106 8263 3081 8261 3083 8285
3085 8291
TIME...MOT...LOC 2259Z 005DEG 17KT 3100 8275
SANDRIKSpecial weather statement, Jul 20, 7:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT WED JUL 20 2016
GAZ163-202315-
CLINCH GA-
700 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLINCH COUNTY UNTIL 715
PM EDT...
AT 658 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DU PONT TO 7 MILES SOUTH OF HOMERVILLE.
MOVEMENT WAS SOUTH AT 35 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE AND DU PONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3110 8278 3102 8264 3072 8263 3072 8267
3073 8269 3073 8276 3074 8278 3079 8283
3081 8283 3084 8285 3086 8293 3088 8295
TIME...MOT...LOC 2258Z 012DEG 29KT 3100 8281 3094 8273
SANDRIKSpecial weather statement, Jul 20, 8:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT WED JUL 20 2016
GAZ162-163-210015-
CLINCH GA-ECHOLS GA-
801 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND CENTRAL CLINCH
COUNTIES UNTIL 815 PM EDT...
AT 801 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF NEEDMORE TO 8 MILES NORTH
OF LAKE PARK. MOVEMENT WAS SOUTHWEST AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JENNINGS AND STATENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3072 8313 3080 8313 3081 8310 3082 8310
3079 8263 3060 8275 3060 8276 3062 8314
TIME...MOT...LOC 0001Z 040DEG 16KT 3077 8275 3080 8316
SANDRIKSpecial weather statement, Jul 20, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT WED JUL 20 2016
GAZ162-163-210045-
CLINCH GA-ECHOLS GA-
821 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND WEST CENTRAL CLINCH
COUNTIES UNTIL 845 PM EDT...
AT 821 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STATENVILLE TO 10 MILES NORTHWEST OF
NEEDMORE. MOVEMENT WAS SOUTHWEST AT 25 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JENNINGS...STATENVILLE AND MAYDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8313 3085 8302 3085 8301 3086 8300
3087 8274 3060 8275 3062 8314
TIME...MOT...LOC 0021Z 053DEG 23KT 3073 8310 3075 8283
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:54 PM EDT | Special Weather Statement | JAX | Suwannee | 21 min |
| Jul 21, 3:36 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Jul 21, 5:33 PM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Jul 21, 6:57 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Jul 21, 7:45 PM EDT | Special Weather Statement | JAX | Gilchrist | 15 min |
| Jul 20, 8:01 PM EDT | Special Weather Statement | JAX | Echols | 14 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.